Mixing of psychoactive substances can result in unpredictable consequences. This week we talk about what can be mixed, and what absolutely cannot.
But to begin with, we would like to remind you once again: mixing psychoactive substances is always more dangerous than using only one substance!
You should be careful not only regarding “classic” drugs, but also remember: medical supplies can change the body’s reactions, alcohol is also a psychoactive substance, even caffeine can increase the effect of some drugs.
In short, you have to be twice as careful when mixing substances.
PSYCHOACTIVE SUBSTANCES CLASSIFICATION
One of the newest classifications of psychoactive substances today is the following:
The separate classes of psychoactive substances are:
Let’s see how these classes of drugs interact with each other.
COMBINATIONS OF PSYCHOACTIVE SUBSTANCES
The table in good quality can be downloaded here.
Also you will find a calculator via this link where you can put in the names of substances and see the outcomes of combining them.
In the context of the simultaneous use of several substances, the following concepts are important:
● Synergy – unidirectional action of several substances, which leads to enhancement or change of effects (including undesirable effects).
● Antagonism – multidirectional action, which leads to the weakening or neutralization of effects.
EXPLANATION OF THE TABLE
In the columns on the right and on the left, below and above, you can find the names of substances. At the intersection of two columns in the cell we see the result (mixing is possible or not possible).
The meaning of colors
Let’s talk about the most dangerous combinations, as well as the most popular ones. This list is far from complete, because there are dozens of mixing options. You can learn more about the various combinations and the consequences of such mixing here.
Alcohol + first generation antihistamines (sedatives), barbiturates, benzodiazepines, GHB/GBL, ketamine, heroin, MXE (methoxetamine), DXM (dextromethorphan), PCP (phencyclidine): VERY DANGEROUS! Avoid such combinations.
GHB/GBL (butyrate) + first generation antihistamines (sedatives), alcohol, barbiturates, benzodiazepines, heroin, MXE (methoxetamine), DXM (dextromethorphan), PCP (phencyclidine): VERY DANGEROUS! Avoid such combinations.
Ketamine + alcohol, GHB/GBL, opioids, tramadol, benzodiazepines: Substances enhance each other's effects; there’s a high risk that the person will vomit and lose consciousness. There is a serious danger of suffocation from vomit, if you do not put the person in the correct position (turn him or her to the side; under the back you can put a pillow or clothes to avoid suffocation). Difficulties with breathing and respiratory failure are possible.
Cannabis + LSD, psilocybin mushrooms, DMT, mescaline, NBOMes: Cannabis has an unexpectedly strong and somewhat unpredictable synergy with psychedelics.
Cannabis + amphetamines, cocaine: Stimulants increase anxiety levels and the risk of thought loops which can lead to negative experiences
LSD, DMT, psilocybin mushrooms, mescaline + amphetamines, cocaine: Stimulants increase anxiety and the risk of addiction, which leads to negative trips.
Tramadol + LSD, psilocybin mushrooms, DMT, mescaline, NBOMes: Dangerous! Tramadol lowers the seizure threshold, and psychedelics sometimes cause seizures.
Amphetamines, cocaine + NBOMes: Dangerous! These substances are stimulants, in combination they can lead to tachycardia, hypertension, vasoconstriction, and in extreme cases, heart failure. The anxiogenic and focusing effects of stimulants are also not a good combination with psychedelics, as they can cause unpleasant thoughts. NBOMes cause seizures, and stimulants increase these risks.
Alcohol + amphetamines, cocaine: This combination is risky. Alcohol reduces the ability to adequately assess the situation in a state of intoxication. This often leads to excessive alcohol consumption with a high risk of liver damage and severe dehydration. Also, a person may lose the sense of place and time, in the worst case - consciousness.
If you decide to mix these substances, set a limit on how much you will drink each hour and strictly follow this rule. Remember: the more you drink, the less you can adequately assess the situation.
Alcohol + MDMA: Both MDMA and alcohol cause dehydration. Be very careful with this combination: take small doses and provide yourself with water/drinks. Even a small amount of alcohol can blunt the euphoria of MDMA.
If you decide to experiment with different substances, keep the following in mind:
1. If you consume several substances at once, take lower doses than you normally consume separately.
2. Be careful consuming substances of the same class at the same time. Do not mix stimulants and new psychoactive substances with other substances.
3. Never mix depressants (alcohol, GHB/GBL, opiates) with anything, neither with other substances, nor with each other! This is a very dangerous combination for health and life!
4. Avoid taking any psychoactive substances if you are taking medication.
5. Determine in advance when you can re-dose after the first dose. Never add earlier than in pre-determined time, even if you “do not feel the effects”. Keep in mind the unpredictable effects and the fact that your perception of substances may be distorted. Never make the next dose higher than the previous one!
6. Always dose the substance YOURSELF, control what you are taking and how much.Do not allow others to do it for you.
7. Experiment only in a suitably safe setting. After taking psychoactive substances unpleasant or unexpected sensations are possible (dizziness, numbness of the extremities, confusion, etc.). Therefore, comfortable trip conditions are very important.
8. Do not consume psychoactive substances alone or with strangers. The best option is to have a sober friend or an experienced user nearby. Do not leave intoxicated friends unattended if you come to a party with company.
9. Be prepared for possible troubles. Research information about the effects of the substances and possible unpleasant consequences. Remember about all the factors that may affect the experience: dose, exposure to other substances, general health state (both physical and psychological).
10. Make sure the substance is not a counterfeit. With a special test kit you can check a sample of a psychoactive substance. You can see here how to do it.
HELP IN CASE OF AN OVERDOSE
@OverdoseHelpBot is available on Telegram. There you can find information about what an overdose by various substances looks like and how to provide first aid to a person in such a situation.
Don’t be afraid to call an ambulance – somebody’s life may depend on it. If, for some reason, you are very afraid to call an ambulance, call the parents or relatives of the overdosed person.
You can call a free ambulance via the phone numbers 103 or 112.
There is no criminal liability for calling an ambulance in case of an overdose. Contrary to popular belief, ambulance doctors are not required to report to the police about the cases of drug use. Police is called only if the ambulance crew has witnessed a criminal offense involving drug use.
Before the ambulance arrives:
How to do artificial respiration: https://www.youtube.com/watch?v=hHK93xcDrHk
Cardiopulmonary resuscitation: https://www.youtube.com/watch?v=1wrdcnuBTBw
When the ambulance arrives, tell the doctors what the person consumed or could have consumed. This will help to more accurately provide special medical care.
LSD is the most popular psychedelic in the world. Let's take a closer look at it.
This week we talk about what can be mixed, and what absolutely cannot.
Let’s talk about such a well-known substance as methamphetamine, and the ways to prevent unpleasant consequences of its use.
We continue the conversation about bath salts; this article will focus on alpha-PVP.
We will give you an answer
within three business days.